Misdiagnosis of Medication Causes of Constipation


advertisement

About medication causes: Another misdiagnosis possibility is that a particular medication or substance may be the real cause of the disease. Certain medications, chemicals, toxins or substances may possibly be underlying causes of Constipation. Side effects of medications, or exposure to toxins, chemicals, or other substances may cause a symptom or condition. Hence, they become possible underlying causes of Constipation but are often misdiagnosed or overlooked as a cause. For a general overview of this misdiagnosis issue, see Medication Underlying Cause Misdiagnosis.

Medication causes list: The list of possible medications or substances mentioned in sources as possibly causing Constipation includes:

Medication causes: Some medicines can lead to constipation. These include some antidepressants, antacids containing aluminum or calcium, antihistamines, diuretics, and antiparkinsonism drugs. 1

Many people think of laxatives as the cure for constipation. But heavy use of laxatives is usually not necessary and often can be habit forming. The body begins to rely on the laxatives to bring on bowel movements and, over time, forgets how to work on its own. For the same reason, if you use enemas often you may lose normal bowel function. Another side effect of heavy laxative use is diarrhea. 1

Footnotes:
1. excerpt from Constipation - Age Page - Health Information: NIA

Last revision: Nov 10, 2003

Medical Tools & Articles:


Next articles:

Medical Articles:
 
 
CureResearch.comTM Copyright © 2010 Health Grades, Inc. All rights reserved.
Home | Contents | Search | Site Map | Feedback | Contact Us | Terms of Use | Privacy Policy | About Us | Advertise